Left untreated what will an ulcer caused by stres and nsaids do/cause?

Ulcer. Untreated stress ulcers can bleed, especially when taking nsaid's that irritate your stomach further and disturb platelet function. Depending on the extent of bleeding, you could vomit blood or have blood in your stool. This could become life-threatening. Hoping you're avoiding alcohol and learning to deal with your stress in healthy ways. Hoping you're also working with your doctor on ulcers.

Related Questions

Can doctors differentiate between ulcers causes by stress vs nsaids? Like in tests

Possible. Nsaids tends to worsen any ulcer but tends to induce multiple ulcers. Otherwise ulcer usually affects one or two areas. The diagnosis however would be primarily based on the history. Another common cause for ulcer is h pylori infection. Read more...
History determines. Although there are subtle differences in terms of location, distribution, appearance based on cause of ulcer(s), etiology (once an ulcer is confirmed) is better determined by a well-taken patient history--e.g. Timing of stressors or use of nsaid's with ulcer symptom onset. Read more...
No. There is usually no way to tell whether an ulcer is stress-related or caused by nsaid's except by the info u give. Some blood tests such as for h. Pylori can let your dr. Know if you have a bacterial infection in your gut that can predispose you to developing ulcers which can occur in your intestines ; less commonly in your stomach. Stomach ulcers are more related to NSAID use. Read more...

If you have an ulcer caused by stress/high nsaid use, and continue to do so will you develop a bleed/other probs? How long?

Yes, you could. Definitely make it worse and if the ulcer develops further, it can erode the entire lining until it hits an artery, which can be very dangerous. Time is different for everyone. Some people this could take months or never progress, while others can take it for a few days and get into a dangerous situation. Best to have a scope done to see how bad the ulcer is and discontinue nsaids, start a ppi. Read more...